MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120925
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The product lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint, and the associated manufacturer report number is 3008114965-2020-00417.
 
Event or Problem Description
A report from the field indicated that during a balloon-assisted coil embolization of a right internal carotid-posterior communicating artery (ic-pc) artery aneurysm, a 9mm x 25cm galaxy g3 (gly120925/unknown lot #) was inserted and detached as the framing coil via an sl-10 (stryker) microcatheter.Next, unspecified ied (kaneka) and galaxy g3 coils were utilized for filling and finishing.One of the previously placed coil loops subsequently protruded into the parent vessel resulting in the need for stent-assisted coiling.The scepter c (terumo) balloon catheter was removed from the patient and a prowler select plus (unknown product code & lot #) microcatheter was delivered to the middle cerebral artery (mca).A 4mm x 23mm enterprise 2 no tip (enc402300/11138626) stent was inserted into the prowler select plus microcatheter.The physician attempted to implant the stent, but he could not see the marker.Although the inside of the skull including the distal part of the mca was photographed, there was no apparent sign that the stent was implanted.It had not deployed at the y-connector.The physician suspected that the complaint device did not have a marker, so he started to remove the device from the patient.The introducer sheath was retracted to the hub of a microcatheter along the delivery wire.However, the wire was not able to be re-sheathed inside the sheath.Therefore, the complaint device was removed from the hub.The enterprise was replaced with a same-sized stent.The markers of the replacement stent were able to be visualized via angiography and it was deployed at the neck of the aneurysm.The procedure was completed with no reported patient consequence.After the patient left the room, the physician examined the enterprise complaint device under fluoroscopy.Four platinum markers were observed at both ends, so no malfunction was identified in the main stent body.It was stated that, ¿the delivery wire might have had any problems since it could not be delivered to the tip of the microcatheter." no further information was provided at the time of complaint initiation.Additional information received on 09-sep-2020 indicated that the coil that protruded from the aneurysm was the first framing coil, a 9mm x 25cm galaxy g3 (gly120925/unknown lot #).It was stated that ¿the large outer part of the coil mass just protruded to the neck side,¿ and ¿it is not a product malfunction." the issue was resolved by packing the coil inside the wide-necked aneurysm.¿it did not seem to be popping out like an apple¿s stem end.¿ no further information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received on 01-oct-2020 indicated that the event did not prolong the procedure.It was reported that the devices were used and prepped according to the instructions for use (ifu).There was an adequate flush maintained through the devices.Excessive force had not been applied to the devices.No further information could be obtained.Section e1-- initial reporter phone: (b)(6).Complaint conclusion: a report from the field indicated that during a balloon-assisted coil embolization of a right internal carotid-posterior communicating artery (ic-pc) artery aneurysm, a 9mm x 25cm galaxy g3 (gly120925/unknown lot #) was inserted and detached as the framing coil via an sl-10 (stryker) microcatheter.Next, unspecified ied (kaneka) and galaxy g3 coils were utilized for filling and finishing.One of the previously placed coil loops subsequently protruded into the parent vessel resulting in the need for stent-assisted coiling.The scepter c (terumo) balloon catheter was removed from the patient and a prowler select plus (unknown product code & lot #) microcatheter was delivered to the middle cerebral artery (mca).A 4mm x 23mm enterprise 2 no tip (enc402300/11138626) stent was inserted into the prowler select plus microcatheter.The physician attempted to implant the stent, but he could not see the marker.Although the inside of the skull including the distal part of the mca was photographed, there was no apparent sign that the stent was implanted.It had not deployed at the y-connector.The physician suspected that the complaint device did not have a marker, so he started to remove the device from the patient.The introducer sheath was retracted to the hub of a microcatheter along the delivery wire.However, the wire was not able to be re-sheathed inside the sheath.Therefore, the complaint device was removed from the hub.The enterprise was replaced with a same-sized stent.The markers of the replacement stent were able to be visualized via angiography and it was deployed at the neck of the aneurysm.The procedure was completed with no reported patient consequence.After the patient left the room, the physician examined the enterprise complaint device under fluoroscopy.Four platinum markers were observed at both ends, so no malfunction was identified in the main stent body.It was stated that ¿the delivery wire might have had any problems since it could not be delivered to the tip of the microcatheter¿.Additional information received on 09-sep-2020 indicated that the coil that protruded from the aneurysm was the first framing coil, a 9mm x 25cm galaxy g3 (gly120925/unknown lot #).It was stated that ¿the large outer part of the coil mass just protruded to the neck side¿ and ¿it is not a product malfunction¿.The issue was resolved by packing the coil inside the wide-necked aneurysm; ¿it did not seem to be popping out like an apple¿s stem end.¿ additional information received on 01-oct-2020 indicated that the event did not prolong the procedure.It was reported that the devices were used and prepped according to the instructions for use (ifu).There was an adequate flush maintained through the devices.Excessive force had not been applied to the devices.No further information could be obtained.The device remains implanted and therefore no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Coil protrusion into parent vessel requiring additional intervention is a well-known potential complication that can occur during coil embolization procedures.Review of the available information does not allow for an exact determination of causal factors; however, aneurysm/vessel characteristics (i.E.Wide neck), device selection, and operator technique may have contributed to the reported coil herniation.Wide-neck aneurysms are difficult to treat and are prone to coil protrusion into the parent vessel.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10560570
Report Number3008114965-2020-00418
Device Sequence Number11410822
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public10886704077596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLY120925
Device Catalogue NumberGLY120925
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX23MM NO TIP.; IED COMPETITOR COIL.; SCEPTERC, TERUMO BALLON CATHETER.; SL10, STRYKER MICROCATHETER.; UNKPROWLERSELECT.
Outcome Attributed to Adverse Event Required Intervention;